Results 1 to 2 of 2

Thread: Papular Rosacea from Birth Control

  1. #1
    Junior Member
    Join Date
    Aug 2013
    Posts
    4
    Country: United States

    Default Papular Rosacea from Birth Control

    I've had rosacea probably since early high school. Prior to a few years ago, it's always been facial redness. Never had bumps, and I generally had clear skin. About two years ago, I started birth control (loestrin, and later generic versions). I got bumps all over my face. I thought it was just an initial side effect at first, and waiting several months until my whole face looked like sandpaper. I went to my dermatologist, who told me I had papular rosacea and gave me some antibiotics.

    I grew suspicious that my birth control was what was aggravating my rosacea, since the papules came up at the exact same time frame. I also started getting really depressed and moody for no reason, and linked it to the birth control. So I went to my doctor to ask for a different birth control. However, he said I should stay on the same birth control; that he didn't think the birth control was the problem, and that I was probably depressed because of how bad my rosacea was. I went to my dermatologist with the same concerns, and he also said he didn't think the birth control should have been an issue.

    So I stayed on my birth control for about two years. The antibiotics got my face relatively under control, as long as I took the pills twice a day (using any less or skipping a few days would bring them back). However, even well after my face cleared up, I was still really depressed – to the point that I was having really bad arguments with my boyfriend (even though I knew I was being over emotional most of the time) and turning to self-help books. I got sick of it all; I've always been a very calm person prior to birth control. So finally, this past November, I quit using it.

    And loe and behold. I'm no longer depressed. My face is noticeably clearer. Ever since I stopped taking my birth control, I also took less and less antibiotics. Now I haven't taken my antibiotics for about a week, and bumps haven't come back like they normally would. I just use a cream for the redness and occasional pimples now.

    I just wanted to share this with you all, in case someone else might have gotten their rosacea aggravated because of birth control.

  2. #2
    Senior Member
    Join Date
    May 2013
    Location
    Deep South, USA
    Posts
    712
    Country: United States

    Default

    Quote Originally Posted by MsQuinzel View Post
    I've had rosacea probably since early high school. Prior to a few years ago, it's always been facial redness. Never had bumps, and I generally had clear skin. About two years ago, I started birth control (loestrin, and later generic versions). I got bumps all over my face. I thought it was just an initial side effect at first, and waiting several months until my whole face looked like sandpaper. I went to my dermatologist, who told me I had papular rosacea and gave me some antibiotics.

    I grew suspicious that my birth control was what was aggravating my rosacea, since the papules came up at the exact same time frame. I also started getting really depressed and moody for no reason, and linked it to the birth control. So I went to my doctor to ask for a different birth control. However, he said I should stay on the same birth control; that he didn't think the birth control was the problem, and that I was probably depressed because of how bad my rosacea was. I went to my dermatologist with the same concerns, and he also said he didn't think the birth control should have been an issue.

    So I stayed on my birth control for about two years. The antibiotics got my face relatively under control, as long as I took the pills twice a day (using any less or skipping a few days would bring them back). However, even well after my face cleared up, I was still really depressed – to the point that I was having really bad arguments with my boyfriend (even though I knew I was being over emotional most of the time) and turning to self-help books. I got sick of it all; I've always been a very calm person prior to birth control. So finally, this past November, I quit using it.

    And loe and behold. I'm no longer depressed. My face is noticeably clearer. Ever since I stopped taking my birth control, I also took less and less antibiotics. Now I haven't taken my antibiotics for about a week, and bumps haven't come back like they normally would. I just use a cream for the redness and occasional pimples now.

    I just wanted to share this with you all, in case someone else might have gotten their rosacea aggravated because of birth control.
    MSQuinzel, sorry you had to go through that to get your answers. Your docs should have been
    More informative: birth control side effects: acne, depression and others that you can google.
    Thanks for sharing this. Birdie

Similar Threads

  1. Birth control
    By naun in forum Prescription medications
    Replies: 25
    Last Post: 7th November 2014, 11:35 PM
  2. birth control
    By GracieTiger in forum General rosacea questions
    Replies: 3
    Last Post: 28th October 2013, 02:26 PM
  3. Birth Control
    By HollyB in forum Prescription medications
    Replies: 9
    Last Post: 21st May 2010, 04:26 AM
  4. hormones, birth control, and rosacea
    By pennya in forum Prescription medications
    Replies: 12
    Last Post: 27th June 2009, 08:32 PM
  5. Birth Control Pills and Rosacea flushing.
    By -ToadStooL- in forum General rosacea questions
    Replies: 3
    Last Post: 9th March 2006, 09:53 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •